Why Do Inhalers Cause Tremors?
Inhalers used by asthmatic patients can cause tremors due to the presence of bronchodilator or beta agonist drugs. A few examples of beta agonist drugs found in inhalers are albuterol or Xopenex among others. Tremors are just a side effect of the dosage of such medicine.
Many asthmatic patients use steroids in order to reduce the inflammation of the airways of the lungs. However, these drugs may not be suitable for all patients and most probably are not effective all the time, such as in the case of preventing an imminent asthma attack. This is where short-acting beta agonists come in handy. However, long acting beta agonists should be avoided in breathing emergencies.
This is why many asthmatic patients are prescribed bronchodilators or beta agonist drugs to control more serious cases and situations. These drugs are often used to prevent asthma attacks induced by exercise. However, in order to prevent dangerous asthma attacks, patients have to endure the disturbing side effect of tremors.
This side effect usually does not result in more serious tremor types other than that of the essential type, such as the Parkinson’s Disease. Essential tremors happen to be one of the most widely found neurological disorders, of which the treatment is not even required in many cases.
Tremors may at times be considered disturbing, but there is nothing abnormal about mild cases. As a matter of fact, it is perfectly normal for hands to tremble a little when held out. Tremors among seniors are far more visible and noticeable, yet still not a matter of concern or abnormal. However, if patients suffer from long term chronic and severe tremors, then it is time to consult your physician.
A solution to minimize the side effects of tremors, asthmatic patients could either use two separate inhalers at the same time, or could even try a combination inhaler.
Do you think the article can be improved? Share Your Expertise